Thunderstorm Wind, Talladega
- When
- May 3, 2:10 PM CST
- Where
- Talladega County, Sylacauga
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.167, -86.250
A few trees were blown down near Sylacauga.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 3, 2:00 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT FRI MAY 03 2002 FRONT HAS STALLED ALONG A LINE BETWEEN HSV AND BHM. IT WILL LIKLEY STAY IN THAT POSITION UNTIL LATE THIS EVENING WHEN A SHORT WAVE COMES ACROSS THE NORTH PART OF THE STATE AND STARTS TO MOVE THE FRONT SLOWLY TO THE SOUTH THROUGH THE NIGHT. ALL HEAVY RAIN TODAY HAS BEEN OVER THE TENNESSEE VALLEY. ADDITIONAL RAIN WILL OCCUR THROUGH THE NIGHT BUT NOT LIKELY TO TRAIN OVER AN AREA LIKE IT HAS BEEN DURING THE DAY. WILL NOT EXTEND THE FLAST FLOOD WATCH. WILL MENTION THE CHANGE FOR SEVERE...WITH HAIL AND DAMAGING WINDS POSSIBLE. WILL CONTINUE A CHANCE OF RAIN INTO SATURDAY. NO REAL CHANGES TO THE EXTENDED. HSV 062/074 060/081 +30 BHM 063/079 059/085 630 MGM 066/084 061/086 430 .BHM...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CDT FRI MAY 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM GOOD HOPE AL 0.88 IN HAIL
05/03/02 CULLMAN REPORTED BY CULLMAN
COUNTY EMA. NICKEL SIZE
HAIL NEAR GOOD HOPE.
1158 AM CULLMAN AL 1.00 IN HAIL
05/03/02 CULLMAN REPORTED BY CULLMAN
COUNTY EMA. QUARTER SIZE
HAIL 8 MILES SOUTH OF
CULLMAN.
1225 PM SUSAN MOORE AL 0.75 IN HAIL
05/03/02 BLOUNT REPORTED BY BLOUNT COUNTY
EMA. DIME SIZE HAIL WEST
OF SUSAN MOORE.ALZ001>050-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 PM CDT FRI MAY 03 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A NEARLY STATIONARY COLD FRONT EXTENDS ACROSS NORTHERN ALABAMA EARLY THIS AFTERNOON...FROM NEAR COLUMBUS MISSISSIPPI...TO CULLMAN TO NEAR GADSDEN. SOUTH OF THE FRONT...THE ATMOSPHERE REMAINS WARM AND FAIRLY UNSTABLE...WHILE COOLER...MORE STABLE CONDITIONS PERSIST ACROSS THE TENNESSEE VALLEY. THIS PATTERN WILL CONTINUE THROUGH THE REST OF THE AFTERNOON AND EVENING HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTHERN ALABAMA THROUGH THIS EVENING. HOWEVER...THE BEST CHANCE OF SEVERE WEATHER WILL REMAIN CONFINED TO AREAS ALONG AND JUST SOUTH OF THE STATIONARY FRONT...PRIMARILY DURING THE AFTERNOON HOURS. THIS INCLUDES AREAS FROM TUSCALOOSA AND BIRMINGHAM...EASTWARD THROUGH THE CLANTON...TALLADEGA...ROANOKE AND ANNISTON AREAS. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ALONG AND NORTH OF THE FRONT...HEAVY RAINFALL HAS FALLEN THIS MORNING IN A BAND FROM MARION AND FRANKLIN COUNTIES...EASTWARD THROUGH WINSTON AND CULLMAN COUNTIES. ADDITIONAL LIGHTER RAINFALL WILL OCCUR OVER THESE AREAS...AND THROUGHOUT EXTREME NORTHERN ALABAMA TODAY AND EARLY TONIGHT. THE GROUND IS BECOMING SATURATED IN SOME OF THESE AREAS...AND LOCALIZED FLOODING WILL REMAIN A MODERATE THREAT THROUGH THE EARLY EVENING HOURS. FURTHER SOUTH...THUNDERSTORM ACTIVITY WILL BE LIMITED THIS AFTERNOON ACROSS THE SELMA...MONTGOMERY...AUBURN AND TROY AREAS DUE TO WARM TEMPERATURES ALOFT. WHILE A FEW STORMS MAY BE ABLE TO FORM LATER TODAY...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS ACROSS NORTHERN ALABAMA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down near Sylacauga.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294563.